Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Some maximum principles for nonlinear elliptic boundary-value problems


Author: Philip W. Schaefer
Journal: Quart. Appl. Math. 35 (1978), 517-523
MSC: Primary 35J25
DOI: https://doi.org/10.1090/qam/479828
MathSciNet review: 479828
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Hopf maximum principles are utilized to obtain maximum principles for functions which are defined on solutions of nonlinear, second-order elliptic equations subject to Dirichlet, Robin, or mixed boundary conditions. The principles derived may be used to deduce bounds on important quantities in physical problems of interest.


References [Enhancements On Off] (What's this?)

  • [1] V. Komkov, Certain estimates for solutions of nonlinear elliptic differential equations applicable to the theory of thin plates, SIAM J. Appl. Math 28, 24-34 (1975) MR 0361421
  • [2] L. E. Payne, Bounds for the maximum stress in the Saint Venant torsion problem, Indian J. Mech. and Math. Special Issue, 51-59 (1968) MR 0351225
  • [3] L. E. Payne and I. Stakgold, On the mean value of the fundamental mode in the fixed membrane problem, Appl. Anal. 3, 295-306 (1973) MR 0399633
  • [4] L. E. Payne and I. Stakgold, Nonlinear problems in nuclear reactor analysis, in Proc. Conference on Nonlinear Problems in Physical Sciences and Biology, Springer Lecture Notes in Math. No. 322, 298-307 (1972)
  • [5] L. E. Payne, R. P. Sperb, and I. Stakgold, On Hopf type maximum principles for convex domains (to appear)
  • [6] L. E. Payne and G. A. Philippin, Some applications of the maximum principle in the problem of torsional creep (to appear) MR 0455738
  • [7] M. H. Protter and H. F. Weinberger, Maximum principles in differential equations, Prentice-Hall, Inc. (1967) MR 0219861
  • [8] M. H. Protter and H. F. Weinberger, A maximum principle and gradient bounds for linear elliptic equations, Indiana U. Math. J. 23, 239-249 (1973) MR 0324204
  • [9] P. W. Schaefer and R. P. Sperb, Maximum principles for some functionals associated with the solution of elliptic boundary value problems, Arch. Rational Mech. Anal. 61, 65-76 (1976) MR 0404853
  • [10] P. W. Schaefer and R. P. Sperb, Maximum principles and bounds in some inhomogeneous elliptic boundary value problems, SIAM J. Math. Anal. 8 (1977) MR 0492825

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35J25

Retrieve articles in all journals with MSC: 35J25


Additional Information

DOI: https://doi.org/10.1090/qam/479828
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society